MAUDE Adverse Event Report: COOK ENDOSCOPY BALLOON REPLACEMENT TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY BALLOON REPLACEMENT TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number PEG-24-BRT-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved were not provided to cook for evaluation.Our evaluation of the photo provided determined that the balloon has ruptured and a piece of the balloon is missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.We can advise that leakage of the balloon can occur if the inflation port was inadvertently flushed in lieu of the feed port, causing over inflation.Prior to distribution, all balloon replacement tubes are one-hundred percent (100%) leak tested and all products must pass this inspection.This inspection includes inflating the balloon, checking for symmetry, looking for weak spots and checking for appropriate bond.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopy procedure, the physician used a cook balloon replacement tube.As reported to customer relations: the patient realized [underwent] a probe exchange and when the doctor inflated the balloon, it had burst.The doctor removed the probe, opened a new probe and restarted the procedure.The problem does not [did not] occur again.From the picture received with the complaint, balloon material looks to be missing.

Brand Name
BALLOON REPLACEMENT TUBE
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5511243
Report Number1037905-2016-00061
Device Sequence Number10939608
Product Code KNT
UDI-Device Identifier00827002226890
UDI-Public(01)00827002226890(17)170316(10)W3549846
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K912047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPEG-24-BRT-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/24/2016
Device Age11 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2016
Initial Report FDA Received Date03/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR